Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 252, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 8, 2022, 3:33 PM CDT for Bolivar County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2022, 3:33 PM CDT (20:33 UTC)
- Expired
- Jun 8, 2022, 4:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chicot County, AR, Bolivar County, MS, Washington County, MS
The radar
The Little Rock radar (KLZK), 171 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:01 PM CDT | TSTM WND GST 52 | 1 Wsw Winterville, MS | OBSERVED AT PRIVATE FARM WEATHER STATION. |
| Jun 8, 4:08 PM CDT | TSTM WND GST 52 | 2 Nne Metcalfe, MS | RECORDED AT THE GLH ASOS. |
| Jun 8, 4:12 PM CDT | TSTM WND DMG | Shaw, MS | A UTILITY POLE WAS DOWNED AND THE ROOF WAS BLOWN OFF AN APARTMENT BUILDING IN SHAW. |
| Jun 8, 4:12 PM CDT | TSTM WND DMG | Shaw, MS | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM SHAW. A UTILITY POLE WAS DOWNED AND SHINGLES WERE BLOWN OFF THE ROOF OF AN APARTMENT BUILDING IN SHAW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1861 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
894
WUUS54 KJAN 082033
SVRJAN
ARC017-MSC011-151-082115-
/O.NEW.KJAN.SV.W.0252.220608T2033Z-220608T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
333 PM CDT Wed Jun 8 2022
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northwestern Chicot County in southeastern Arkansas...
Northern Washington County in northwestern Mississippi...
Southern Bolivar County in northwestern Mississippi...
* Until 415 PM CDT.
* At 333 PM CDT, a severe thunderstorm was located over McGehee, or 9
miles southwest of Rohwer, moving east at 60 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Scott and Lamont around 350 PM CDT.
Benoit around 355 PM CDT.
Shaw around 405 PM CDT.
Cleveland and Boyle around 410 PM CDT.
Other locations impacted by this severe thunderstorm include Beulah,
Pace and Halley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3379 9066 3362 9071 3362 9076 3344 9077
3350 9146 3356 9145 3352 9125 3356 9124
3359 9114 3362 9113 3367 9123 3370 9121
3366 9109 3368 9103 3372 9106 3372 9114
3378 9113 3379 9099 3381 9103 3381 9094
TIME...MOT...LOC 2033Z 275DEG 53KT 3366 9137
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:14 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 8, 2:14 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Jackson MS 214 PM CDT Wed Jun 8 2022 .DISCUSSION... Tonight and Thursday...Despite the overall global and high-res model run-to-run inconsistencies, a weak boundary to the north has sagged a bit further south today. This has brought better chances for showers and storms to mainly northern portions of the forecast area this afternoon and evening. Along with this chance, the chance that an MCS or two could affect at least a portion of the forecast area late this afternoon into this evening has increased. While one such MCS continues to move east through the Mid-South region, it's dissipated quite a bit along the way. However, a more potent disturbance, currently tracking east through the ArkLaTex this afternoon, could very well affect the CWA late today into tonight if it holds together. Again, high-res models aren't exactly handling this feature well, let alone this entire setup, at the moment. Regardless, attention will certainly continue to be paid upstream through the period for any MCS develop and it's potential affects on the CWA. With sufficient instability, modest deep-layer speed shear, and a little bit of mid-level lapse rate to work with, the potential for some severe storms still exists, particularly north of the Interstate 20 corridor, for the remainder of this afternoon and into this evening. Damaging winds of 60 mph remains the primary concern with storms, with quarter size hail also being possible. The boundary will sag deeper into the CWA overnight and into Thursday. Isolated severe storms could continue to be possible across mainly western and southern portions of the CWA during this time and along the boundary. Damaging wind gusts up to 60 mph will again be the primary concern with the most intense storms, but hail up to the size of quarters will also be possible. Some slightly drier air will filter into the CWA behind the boundary. However, warm conditions will still exist with highs ranging from the upper 80s north to middle 90s south. /19/ Thursday night through Tuesday: Our CWA wl remain on the eastern periphery of a large mid level high through the end of the week that will build over the southern Plains back over the Four Corners region. This high will then shift east becoming centered over our CWA Monday. This will result in northwest flow aloft across our region with several embedded shortwaves that will serve to enhance convection. As the mid level highs shifts east toward our region, heat will build up over the region Sunday through Tuesday. Come Thursday evening a stalled frontal boundary is expected to be along our southern most zones. This boundary will prolong rain chances into the evening along the Highway 84 corridor but the chance for rain will diminish with the loss of daytime heating. There will likely be a lull in convection over our CWA by late evening but rain chances will increase again from the northwest after midnight. A shortwave topping the ridge to our west is expected to dive southeast toward our CWA and help develop an MCS that is expected to drop across at least across the northeast portions of our CWA during the day Friday. This MCS wl have the potential to produce damaging wind gusts and large hail. Locally heavy rainfall can also be expected. Depending on the actual track of the MCS and its outflow, our southwest may see peak heat index values into the lower 100s. As the MCS shifts east of Mississippi Friday evening a stalled boundary will likely be left across the southern portions our our CWA. This boundary will serve to focus convection during prime heating Saturday. With the greatest chance for pops across the south Saturday temperatures will top out several degrees cooler and help mitigate heat stress related concerns. The mid level ridge will begin making its presence felt in our region Sunday. This will lead to lower rain chances confined to our south Sunday which are expected to end by Sunday evening. This will also allow heat and humidity to build back across the region Sunday through Tuesday. High temperatures in the west look to top out in the middle 90s Sunday and then middle 90s areawide Monday and Tuesday. If dew points can maintain lower 70s and not mix down into the upper 60s during the heat of the afternoon, peak heat index values would approach 105F in some locations. /22/ && .AVIATION... 18Z TAF discussion: VFR flight categories will prevail at most TAF sites through the afternoon hours. However, increasing convection across the area this afternoon into this evening, with some storms possibly severe and capable of producing damaging winds of 52 knots and quarter size hail, will result in brief periods of MVFR/IFR ceilings and/or visibilities at sites where convection is observed, namely at KGLH, KGWO, and KGTR. Despite some scattered convection remaining possible through the overnight hours, developing low stratus could again plague the majority of the region with MVFR/IFR ceilings by day break Thursday. Winds this afternoon will remain southwesterly between 4-9 knots, except near convection. Then decreasing to around 2-4 knots overnight. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 90 70 89 / 33 52 12 49 Meridian 72 91 68 89 / 42 53 8 53 Vicksburg 74 92 71 91 / 26 51 14 40 Hattiesburg 73 94 71 92 / 15 54 21 42 Natchez 74 93 72 93 / 13 42 19 25 Greenville 72 88 70 87 / 33 32 21 61 Greenwood 71 89 68 85 / 46 30 18 71 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 19/22
Hazardous weather outlook, Jun 8, 2:27 PM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 227 PM CDT Wed Jun 8 2022 ARZ074-075-LAZ007>009-MSZ018-019-025>046-091100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- 227 PM CDT Wed Jun 8 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Thursday... SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight Severe thunderstorms are possible. Some thunderstorms could produce damaging winds of 60 mph and quarter size hail. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday... Severe thunderstorms are possible across much of the outlook area Friday into Friday night. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through Thursday and Friday through Friday night. LAZ015-023-025-MSZ059-091100- Richland-Franklin LA-Tensas-Jefferson- 227 PM CDT Wed Jun 8 2022 This hazardous weather outlook is for portions of northeast Louisiana, and southwest Mississippi. .DAY ONE...Tonight and Thursday... SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This afternoon through Thursday Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail up to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday... Severe thunderstorms are possible across much of the outlook area Friday into Friday night. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through Thursday and Friday through Friday night. LAZ016-MSZ047>058-065-066-091100- Madison LA-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Covington-Jones- 227 PM CDT Wed Jun 8 2022 This hazardous weather outlook is for portions of northeast Louisiana, and central Mississippi. .DAY ONE...Tonight and Thursday... SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail up to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday... Severe thunderstorms are possible across much of the outlook area Friday into Friday night. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Friday through Friday night. LAZ024-026-MSZ060>062-072>074-091100- Catahoula-Concordia-Adams-Franklin MS-Lincoln-Marion-Lamar- Forrest- 227 PM CDT Wed Jun 8 2022 This hazardous weather outlook is for portions of northeast Louisiana, and south central Mississippi. .DAY ONE...Tonight and Thursday... SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Thursday Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail up to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday... Severe thunderstorms are possible across much of the outlook area Friday into Friday night. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Thursday and Friday through Friday night. MSZ063-064-091100- Lawrence-Jefferson Davis- 227 PM CDT Wed Jun 8 2022 This hazardous weather outlook is for portions of south central Mississippi. .DAY ONE...Tonight and Thursday... The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday... Severe thunderstorms are possible across much of the outlook area Friday into Friday night. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Friday through Friday night. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 8, 2:16 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
216 PM CDT Wed Jun 8 2022
ARZ075-MSZ018-034-082000-
Chicot AR-Washington MS-Bolivar MS-
216 PM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of northeastern Chicot,
northern Washington and southwestern Bolivar Counties through 300 PM
CDT...
At 216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arkansas City, or 13 miles southeast of Rohwer, moving east at 35
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Scott, Benoit and Lamont around 225 PM CDT.
Winterville around 230 PM CDT.
Greenville and Metcalfe around 235 PM CDT.
Leland around 250 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3359 9076 3338 9077 3350 9135 3352 9133
3352 9125 3356 9124 3358 9115 3360 9113
3362 9113 3366 9120 3370 9116 3367 9113
3366 9109 3368 9103 3370 9104 3371 9106
3370 9111 3372 9114 3374 9112
TIME...MOT...LOC 1916Z 289DEG 28KT 3360 9114
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JNESpecial weather statement, Jun 8, 3:10 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
310 PM CDT Wed Jun 8 2022
MSZ018-019-082045-
Sunflower MS-Bolivar MS-
310 PM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of central Sunflower
and southeastern Bolivar Counties through 345 PM CDT...
At 310 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shaw, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Shaw around 315 PM CDT.
Indianola around 340 PM CDT.
Sunflower and Blaine around 345 PM CDT.
Other locations impacted by this storm include Doddsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3367 9046 3340 9051 3348 9076 3353 9076
3353 9093 3368 9088
TIME...MOT...LOC 2010Z 279DEG 22KT 3358 9082
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JNEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:49 PM CDT | Special Weather Statement | JAN | Webster | 26 min |
| Jun 8, 2:16 PM CDT | Special Weather Statement | JAN | Bolivar | 44 min |
| Jun 8, 3:10 PM CDT | Special Weather Statement | JAN | Sunflower | 35 min |
| Jun 8, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Leflore, Sharkey, Sunflower, Washington | 51 min |
| Jun 8, 4:37 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Yazoo | 53 min |
| Jun 8, 5:19 PM CDT | Special Weather Statement | JAN | Attala, Leake, Madison | 41 min |
| Jun 8, 5:22 PM CDT | Special Weather Statement | JAN | Choctaw, Grenada, Montgomery, Webster | 53 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.